Electronic Communications in Probability

A 2-spine decomposition of the critical Galton-Watson tree and a probabilistic proof of Yaglom’s theorem

Yan-Xia Ren, Renming Song, and Zhenyao Sun

Full-text: Open access

Abstract

In this note we propose a two-spine decomposition of the critical Galton-Watson tree and use this decomposition to give a probabilistic proof of Yaglom’s theorem.

Article information

Source
Electron. Commun. Probab., Volume 23 (2018), paper no. 42, 12 pp.

Dates
Received: 7 March 2018
Accepted: 17 June 2018
First available in Project Euclid: 25 July 2018

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1532505673

Digital Object Identifier
doi:10.1214/18-ECP143

Mathematical Reviews number (MathSciNet)
MR3841403

Zentralblatt MATH identifier
1394.60089

Subjects
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 60F05: Central limit and other weak theorems

Keywords
Galton-Watson process Galton-Watson tree spine decomposition Yaglom’s theorem martingale change of measure

Rights
Creative Commons Attribution 4.0 International License.

Citation

Ren, Yan-Xia; Song, Renming; Sun, Zhenyao. A 2-spine decomposition of the critical Galton-Watson tree and a probabilistic proof of Yaglom’s theorem. Electron. Commun. Probab. 23 (2018), paper no. 42, 12 pp. doi:10.1214/18-ECP143. https://projecteuclid.org/euclid.ecp/1532505673


Export citation

References

  • [1] Athreya, K. and Ney, P.: Functionals of critical multitype branching processes. Ann. Probab. 2 (1974), 339–343.
  • [2] Geiger, J.: Elementary new proofs of classical limit theorems for Galton-Watson processes. J. Appl. Probab. 36 (1999), 310–309.
  • [3] Geiger, J.: A new proof of Yaglom’s exponential limit law. Mathematics and Computer Science (Versailles, 2000). 245–249, Trends Math., Birkhäuser, Basel, 2000.
  • [4] Harris, S. C. and Roberts, M. I.: The many-to-few lemma and multiple spines. Ann. Inst. Henri Poincaré, Probab. Stat. 53 (2017), 226–242.
  • [5] Kesten, H., Ney, P and Spitzer, F.: The Galton-Watson process with mean one and finite variance. Teor. Verojatnost. i Primenen. 11 (1966), 579–611.
  • [6] Kolmogorov, A. N.: Zur lösung einer biologischen aufgabe. Comm. Math. Mech. Chebyshev Univ. Tomsk 2 (1938), 1–12.
  • [7] Lyons, R., Pemantle, R. and Peres, Y.: Conceptual Proofs of $L \log L $ criteria for mean behavior of branching processes. Ann. Probab. 23 (1995), 1125–1138.
  • [8] Ren, Y.-X., Song, R. and Sun, Z.: Spine decompositions and limit theorems for a class of critical superprocesses. arXiv:1711.09188
  • [9] Vatutin, V. A. and Dyakonova, E. E.: The survival probability of a critical multitype Galton-Watson branching process. Proceedings of the Seminar on Stability Problems for Stochastic Models, Part II (Nalęczow, 1999). J. Math. Sci. (New York) 106 (2001), 2752–2759.
  • [10] Yaglom, A. M.: Certain limit theorems of the theory of branching random processes. Doklady Akad. Nauk SSSR (N.S.) 56 (1947), 795–798.
  • [11] Zubkov, A. M.: Limit distributions of the distance to the nearest common ancestor. Teor. Verojatnost. i Primenen. 20 (1975), 614–623.